Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 20, 2018, 7:36 PM CDT for Morgan County, Scott County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 20, 2018, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
891
WUUS53 KILX 210036
SVRILX
ILC137-171-210100-
/O.NEW.KILX.SV.W.0090.180621T0036Z-180621T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
736 PM CDT WED JUN 20 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Scott County in west central Illinois...
Northwestern Morgan County in west central Illinois...
* Until 800 PM CDT
* At 736 PM CDT, a severe thunderstorm was located near Winchester,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winchester, Meredosia, Bluffs, Chapin, Arenzville, Alsey, Naples,
Exeter, Concord, Glasgow, Lynnville, Riggston, Merritt and Oxville.
This includes Interstate 72 between mile markers 43 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3981 9059 3983 9057 3987 9059 3988 9058
3988 9031 3964 9031 3952 9050 3956 9058
3964 9061 3969 9065
TIME...MOT...LOC 0036Z 212DEG 25KT 3965 9055
HAIL...<.75IN
WIND...60MPH
$$
SB2 follow-up statements
648 WWUS53 KILX 210051 SVSILX Severe Weather Statement National Weather Service Lincoln IL 751 PM CDT WED JUN 20 2018 ILC137-171-210100- /O.CON.KILX.SV.W.0090.000000T0000Z-180621T0100Z/ Scott-Morgan- 751 PM CDT WED JUN 20 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN SCOTT AND NORTHWESTERN MORGAN COUNTIES... At 751 PM CDT, a severe thunderstorm was located over Exeter, or 7 miles north of Winchester, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Winchester, Meredosia, Chapin, Arenzville, Exeter, Concord, Lynnville, Riggston and Merritt. This includes Interstate 72 between mile markers 51 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3988 9058 3988 9031 3964 9031 3957 9042 TIME...MOT...LOC 0051Z 212DEG 25KT 3974 9048 HAIL...<.75IN WIND...60MPH $$ SB
311
WWUS53 KILX 210100
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
800 PM CDT WED JUN 20 2018
ILC137-171-210110-
/O.EXP.KILX.SV.W.0090.000000T0000Z-180621T0100Z/
Scott-Morgan-
800 PM CDT WED JUN 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT AND NORTHWESTERN
MORGAN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3988 9058 3988 9031 3964 9031 3957 9042
TIME...MOT...LOC 0100Z 212DEG 25KT 3979 9044
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:09 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 20, 6:09 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 609 PM CDT Wed Jun 20 2018 .SHORT TERM...(This evening through Thursday) ISSUED AT 300 PM CDT Wed Jun 20 2018 Surface low in western IA triggering convection from eastern IA into eastern MO this afternoon in very unstable airmass. Satellite imagery depicts difluent flow over mid MS river valley ahead of the NE upper lowOld boundary from OH valley waves back over IL into the IA region and providing focus for major convection in IA. Best instability and flow aloft to rotate over east IA into northern IL. Trailing convergence boundary into MO will slowly rotate around low and push into western IL later this evening. Scattered storms to move into CWA, with NAM prod about the best on timing, but still might be a bit fast. Most of convection to affect northwest 1/2 of CWA, but secondary area of pcpn to also develop overnight over MO and move northeast into the central and eastern part of area. By Thurs, low center closed off and wobbles to the southeast into northern MO. This will be enough with unstable airmass to again trigger afternoon scattered convection over area ahead of low. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 300 PM CDT Wed Jun 20 2018 Low center to continue to wobble to the east, slowly moving over IL on Thurs night and Fri. this will again be enough tto trigger scattered instability storms in moist air over area. Low exits area by Sat, bringing a break in the chance of pcpn. Another, weaker system moves through on Sunday and will bring a chance for storms with its passage. Dry conditions will be the rule early in the week, before another system affects the area on Tues night and Wed. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Jun 20 2018 VFR conditions are expected (outside any thunderstorms) through this evening with another trend towards MVFR and IFR cigs after midnight. A line of showers and thunderstorms continues to push north-northeast along extreme western Illinois early this evening. Based on the movement of the complex of storms, it appears our western TAF sites (KPIA and KSPI) will see the activity move in after 01z with additional development further to the east after 04z. Due to the recent rains and the expected rainfall tonight, along with the light wind flow, some fog and low cigs will develop after 05z. Surface winds will once again be on the light side tonight, becoming easterly at PIA and BMI and 8 to 13 kts with more of a southeasterly flow expected at SPI, DEC and CMI. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Smith
Hazardous weather outlook, Jun 20, 3:32 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 332 PM CDT Wed Jun 20 2018 ILZ027>031-036>038-040>043-047>053-211100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 332 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will become more numerous across the area this evening as a slow-moving low pressure system approaches from the west. While widespread severe weather is not expected, a few of the stronger cells will be capable of gusty 40-50 mph winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms chances will continue Thursday and Friday. A few of the storms could produce damaging wind gusts Thursday afternoon and evening. In addition, locally heavy rainfall will be likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. ILZ044>046-054>057-061>063-066>068-071>073-211100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 332 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening...with thunderstorms becoming more numerous after midnight. Severe weather is not expected: however, some of the cells will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms chances will continue Thursday and Friday. A few of the storms could produce damaging wind gusts Thursday afternoon and evening. In addition, locally heavy rainfall will be likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Barnes
In the hours before
Special weather statement, Jun 20, 5:23 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Lincoln IL
523 PM CDT WED JUN 20 2018
ILZ027-036-202330-
Knox-Fulton-
523 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND KNOX
COUNTIES UNTIL 630 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Henderson to near Little Swan Lake.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Galesburg, Abingdon, Knoxville, Farmington, Wataga, Avon, Oneida,
Yates City, Williamsfield, Altona, Fairview, London Mills, Victoria,
Maquon, Rio, Gilson, East Galesburg, Henderson, Norris and St.
Augustine.
This includes Interstate 74 between mile markers 34 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4115 8999 4072 8998 4062 8999 4058 9044
4115 9044
TIME...MOT...LOC 2223Z 258DEG 32KT 4115 9049 4071 9050
GoetschSpecial weather statement, Jun 20, 5:49 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
549 PM CDT WED JUN 20 2018
ILZ040-202345-
Schuyler-
549 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 645 PM
CDT...
At 548 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colmar to near Clayton. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King State
Park and Ray.
LAT...LON 4029 9091 4027 9045 4019 9045 3998 9052
3998 9061 4000 9060 4002 9061 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2248Z 259DEG 36KT 4039 9093 4003 9100
GoetschLocal storm report, Jun 20, 6:24 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG GALESBURG 40.95N 90.38W
06/20/2018 KNOX IL EMERGENCY MNGR
FEW TREES REPORTED DOWN, WITH ONE ON A HOUSE. POWER LINES
ALSO REPORTED DOWN. ESTIMATED 50 MPH WINDS.
&&
SBAKERSpecial weather statement, Jun 20, 6:34 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
634 PM CDT WED JUN 20 2018
ILZ027>029-210015-
Peoria-Knox-Stark-
634 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR STARK...EASTERN KNOX AND
NORTHWESTERN PEORIA COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Jersey, or 15 miles south of Kewanee, moving northeast at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Peoria, Elmwood, Princeville, Wyoming, Dunlap, Toulon, Osceola,
Brimfield, Bradford, Yates City, Williamsfield, Elmira, West Jersey,
La Fayette, Castleton, Laura, Elmore, Kickapoo, Norwood and Duncan.
This includes the following highways...
Interstate 474 between mile markers 0 and 2.
Interstate 74 between mile markers 64 and 88.
LAT...LON 4071 8964 4071 9007 4115 9007 4115 8987
4123 8986 4124 8969 4124 8964
TIME...MOT...LOC 2333Z 232DEG 49KT 4101 8994
SBSpecial weather statement, Jun 20, 6:38 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
638 PM CDT WED JUN 20 2018
ILZ027-029-036-210030-
Peoria-Knox-Fulton-
638 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR FULTON AND SOUTHWESTERN PEORIA
COUNTIES UNTIL 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Adair. Movement was east
at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Canton, Havana, Lewistown, Farmington, Cuba, Hanna City, Astoria,
Glasford, Trivoli, Vermont, St. David, Fairview, Ipava, Norwood,
Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant and Norris.
LAT...LON 4054 9044 4072 9005 4071 8970 4054 8981
4050 8989 4047 8989 4044 8991 4039 8999
4037 9004 4029 9007 4022 9013 4022 9016
4018 9020 4019 9045
TIME...MOT...LOC 2338Z 255DEG 25KT 4060 9013 4041 9042
GoetschSpecial weather statement, Jun 20, 7:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT WED JUN 20 2018
ILZ049-050-210115-
Scott-Morgan-
726 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN MORGAN COUNTIES
UNTIL 815 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Winchester, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Winchester, Meredosia, Bluffs, Chapin, Manchester, Alsey, Naples,
Exeter, Concord, Glasgow, Florence, Riggston, Merritt and Oxville.
This includes Interstate 72 between mile markers 43 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3983 9057 3988 9058 3988 9044 3987 9037
3967 9037 3967 9034 3964 9034 3963 9030
3952 9030 3952 9058 3958 9058 3970 9065
TIME...MOT...LOC 0025Z 227DEG 28KT 3956 9061
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:16 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| Jun 20, 7:26 PM CDT | Special Weather Statement | ILX | Scott | 49 min |
| Jun 20, 7:57 PM CDT | Special Weather Statement | ILX | Cass, Morgan | 48 min |
| Jun 20, 8:10 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell | 3 hr |
| Jun 20, 8:28 PM CDT | Areal Flood Advisory | ILX | Vermilion | 3 hr |
| Jun 20, 8:41 PM CDT | Flash Flood Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 6 hr |
| Jun 21, 12:04 PM CDT | Special Weather Statement | ILX | Logan | 41 min |
| Jun 21, 12:14 PM CDT | Special Weather Statement | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 4 hr |
| Jun 21, 12:35 PM CDT | Tornado Warning | ILX | Knox | 25 min |
| Jun 21, 1:00 PM CDT | Tornado Warning | ILX | Fulton, Knox, Peoria | 30 min |
| Jun 21, 2:50 PM CDT | Special Weather Statement | ILX | Logan | 40 min |
| Jun 21, 4:10 PM CDT | Flash Flood Warning | ILX | Marshall, Tazewell, Woodford | 11 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.